MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR; CATHETER, HEMODIALYSIS, IMPLA

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR; CATHETER, HEMODIALYSIS, IMPLA
Catalog Number CS-15192-VFE
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: according to the doctor there was a blood leakage at the junction hub after the patient was moved to the ward, after insertion.Additional information: the catheter was replaced successfully.There was no reported patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).The actual device was not returned; however, the customer provided three photos for evaluation.The complaint of a catheter leak was not able to be confirmed by the photo.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "establish and maintain catheter patency.Solution and frequency of flushing a venous access catheter should be established in hospital/institutional policy." the customer report of a catheter leak could not be confirmed by visual inspection of the customer supplied photos.The photos show the lidstock information and the device but no evidence of a leak was observed.In addition, full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer returned one opened hemodialysis set, including one connector assembly, severed catheter body, compression sleeve, and compression cap, for analysis.Definite signs of use were observed on the components.Initial visual analysis revealed no obvious defects or anomalies.After identifying a leak during functional testing, a hole was observed on the catheter body.The edges of the separation appeared smooth and uniform, consistent with the appearance of interaction with a sharp instrument (needle, scalpel, etc.).The catheter was functionally tested per the instructions for use (ifu) provided with this kit, which instructs the user, "slide threaded compression cap over compression sleeve towards hub connection assembly with compression sleeve seated completely inside.Thread compression cap onto hub connection assembly firmly, but do not over tighten.There should be no threads visible on hub connection assembly.Attach syringes to extension line hubs and open clamps.Blood should aspirate without difficulty from both extension lines.".The connector assembly was connected to the returned cath body using the compression sleeve and cap, and the assembly was leak tested.The extension lines were tested for liquid leakage per amrq-000075 rev.17 (bs en iso 10555-1 annex c) which states that no liquid leakage should form in one or more falling drops of water when tested at 300kpa for 30 seconds.Each extension line was separately attached to the leak tester, the distal tip of the catheter was occluded, and the leak tester was turned to 300 kpa for 30 seconds.A leak was identified on the catheter body when testing both arterial and venous extension lines.It was identified that the hole was over both lumens.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit informs the user, "do not use sharp instruments near extension lines or catheter.".The customer report of a catheter body leak was confirmed through investigation of the returned sample.The hemodialysis catheter was functionally tested via a leak tester, which revealed a hole in the catheter body.The appearance of the hole was consistent with interaction with a sharp instrument, such as a needle or scalpel.A device history record review was performed and no relevant findings were identified to suggest a manufacturing issue.Therefore, based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-L 15 FR X 19 CM RETR
Common Device Name
CATHETER, HEMODIALYSIS, IMPLA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17860296
Report Number9680794-2023-00734
Device Sequence Number20310630
Product Code MSD
UDI-Device Identifier10801902127171
UDI-Public10801902127171
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K141051
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberCS-15192-VFE
Device Lot Number33F23B0314
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/27/2023
05/23/2024
Initial Report FDA Received Date10/03/2023
Supplement Report FDA Received Date10/30/2023
05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown